Missouri, 2006Flash Flood in Missouri, May 10, 2006
May 10, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 1:11 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, May 10, 1:11 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT WED MAY 10 2006
...SIGNIFICANT FLASH FLOODING POSSIBLE OVER SOUTHERN MISSOURI
TODAY...
MAIN FOCUS IN THE SHORT TERM WILL BE WITH THE POTENTIAL FOR HEAVY
RAIN AND FLASH FLOODING THROUGH TODAY.
CONDITIONS ARE DEVELOPING INTO A SERIOUS FLASH FLOOD POTENTIAL FOR
TODAY ACROSS SOUTHERN MISSOURI.
CONVECTION ONGOING ACROSS SOUTHERN MISSOURI THIS MORNING DEVELOPING
OUT AHEAD OF THE MAIN SHORTWAVE STILL FURTHER TO THE WEST ACROSS
KANSAS. SURFACE FRONT STILL DRAPED ACROSS SOUTHERN MISSOURI EARLY
THIS MORNING WITH DEWPOINTS IN THE 60S SOUTH OF THE FRONT AND INTO
THE 50S NORTH OF THE FRONT.
UPPER SHORTWAVE SHOULD SHIFT TO THE EAST ACROSS THE AREA TODAY AS
PRETTY STRONG UPPER LEVEL JET (100+ KTS) DIVES SOUTEHAST INTO THE
CENTRAL PLAINS. CWA WILL BE CAUGHT IN BETWEEN AN EXITING JET STREAK
AND THE ONE PUSHING INTO THE PLAINS AND WILL MAXIMIZE THE UPPER
LEVEL DIVERGENCE ACROSS THE CWA THIS MORNING AND EARLY AFTERNOON.
SURFACE LOW IS EXPECTED TO TRACK NORTHEAST ALONG THE FRONTAL
BOUNDARY WHICH SHOULD MOVE EAST OF THE CWA BY MIDDAY. PRETTY GOOD
WRAP AROUND MOISTURE ASSOCIATED WITH THE STRONG SYNOPTIC LOW ALMOST
LIKE A GOOD WINTERTIME LOW...EXPECTED TO BRING SIGNIFICANT RAINFALL
WITH EMBEDDED THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF OF THE
CWA. CURRENT REGIONAL RADAR SHOWS THUNDERSTORMS STRETCHING ALL THE
WAY BACK INTO THE TEXAS PANHANDLE REGION WHICH IS EXPECTED TO TRAIN
INTO THE AREA LATER TODAY. WOULD NOT BE SURPRISED TO SEE RAINFALL
AMOUNTS OF 3 TO 5 INCHES IN LOCATIONS ACROSS SOUTHERN MISSOURI BY
THE END OF THE EVENT. WE CURRENTLY HAVE A FLASH FLOOD WATCH GOING
SOUTH OF A NEVADA TO OSAGE BEACH LINE THROUGH 4 PM AND THIS LOOKS
GOOD FOR NOW.
MAIN UPPER SYSTEM WILL PUSH SOUTH INTO NORTHERN MISSOURI AND
ILLINOIS TONIGHT QUICKLY SHIFTING PRECIPITATION EASTWARD BY
EVENING.
HAVE LOWERED TEMPERATURES QUITE A BIT FROM PREVIOUS FORECAST FOR
TODAY WITH EXPECTED RAINFALL...KEEPING THE WARMER READINGS TO THE
NORTHWEST WHERE PRECIPITATION CHANCES WILL BE THE LEAST AND END THE
QUICKEST THIS AFTERNOON. FURTHER SOUTHEAST CLOUDS AND CONTINUED
PRECIPITATION WILL KEEP TEMPERATURES DOWN IN THE LOW 60S.
UPPER LOW WILL CONTINUE TO MEANDER OVER ILLINOIS THROUGH THE WEEKEND
BEFORE DROPPING SOUTHEAST INTO THE TENNESSEE VALLEY BY SUNDAY
NIGHT. MAIN PRECIPITATION CHANCES AT THIS TIME APPEAR TO BE TO THE
EAST OF THE CWA CLOSER TO THE VICINITY OF THE LOW BUT WOULD NOT BE
SURPRISED TO SEE SOME WIDELY SCATTERED SHOWERS OVER THE EASTERN CWA
THROUGH THE WEEKEND...ALTHOUGH CERTAINLY NO MAJOR PRECIPITATION
EVENTS EXPECTED THROUGH THAT TIME PERIOD.
HAVE LOWERED TEMPERATURES A BIT DURING THE NIGHTTIME IN THE LATER
PERIODS AS COLDER AIR MASS IS EXPECTED TO AFFECT THE AREA WITH THE
LOW DROPPING INTO THE TENNESSEE VALLEY.
LINDENBERG
&&
.AVIATION...
FOR THE 06Z TAFS...CHALLENGING TAFS THIS CYCLE. SHRA/TSRA CONTINUE
TO DEVELOP OVER OKLAHOMA WITH BAND APPEARING AS THOUGH IT WILL SET
UP FROM NEAR KSGF WSW INTO OKLAHOMA. FOR NOW ONLY INCLUDED VCTS IN
SGF AND LEFT TS OUT OF JLN...BUT TAFS WILL NEED TO BE AMENDED BASED
ON RADAR TRENDS. RAIN WILL LIKELY BECOME MORE WIDESPREAD DURING THE
DAY WEDNESDAY ESPECIALLY AT KSGF. AS SITUATION UNFOLDS LATER TAFS
MAY NEED TO LOWER CIGS/VIS TO MVFR FOR WEDNESDAY BUT GIVEN
UNCERTAINTY DECIDED TO ERR ON THE SIDE OF OPTIMISM FOR NOW.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...AREAS SOUTH OF A NEVADA TO OSAGE BEACH TO VIENNA LINE THROUGH 4
PM.
KS...CHEROKEE AND CRAWFORD COUNTY THROUGH 4 PM.
WFO SGF
Hazardous weather outlook, May 10, 3:04 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 AM CDT WED MAY 10 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
404 AM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS PRODUCING...
TORRENTIAL RAINFALL WITH FLASH FLOODING.
AREAS AFFECTED AND TIMING:
MAINLY SOUTH AND EAST OF A FORT SCOTT TO LAKE OF THE
OZARKS LINE THIS MORNING AND EARLY THIS AFTERNOON.
DISCUSSION:
THE FIRST WAVE OF THUNDERSTORMS WITH TORRENTIAL RAINFALL
WAS MOVING OUT OF SOUTHWEST MISSOURI INTO EASTERN MISSOURI
EARLY THIS MORNING. THIS WAVE OF PRECIPITATION PRODUCED
A QUICK ONE TO TWO AND A HALF INCHES OF RAIN OVERNIGHT
ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR...ALONG
WITH NUMEROUS REPORTS OF FLASH FLOODING.
WAVE NUMBER TWO WAS STARTING TO MOVE INTO THE SOUTHWEST
CORNER OF MISSOURI EARLY THIS MORNING AND IS EXPECTED
TO MOVE ACROSS THE SAME COUNTIES OF SOUTHERN MISSOURI
THAT THE FIRST WAVE MOVED ACROSS...ADDING TO THE
FLASH FLOODING THREAT.
AN UPPER LEVEL DISTURBANCE WILL SHIFT EASTWARD INTO THE
AREA TODAY WHILE A SURFACE LOW PRESSURE SYSTEM WILL LIFT
NORTHEAST ALONG A COLD FRONT EAST OF THE AREA. THUNDERSTORMS
WITH TORRENTIAL RAINFALL WILL CONTINUE THROUGHOUT MUCH OF
THE DAY ACROSS SOUTHERN MISSOURI...ESPECIALLY SOUTH AND
EAST OF THE INTERSTATE 44 CORRIDOR. RAINFALL WILL GRADUALLY
END FROM WEST TO EAST DURING THE AFTERNOON. WIDESPREAD
RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE
WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE TODAY. THIS
WILL LEAD TO ADDITIONAL FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM FOR ALL OF
SOUTHERN MISSOURI AND PART OF EXTREME SOUTHEAST KANSAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER
SPOTTERS ARE URGED TO PASS ALONG ANY REPORTS OF FLOODING
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGIn the hours before
Local storm report, May 9, 10:05 PM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 N AVA 37.02N 92.66W
05/09/2006 E0.75 INCH DOUGLAS MO EMERGENCY MNGR
DIME AND PEA SIZE HAIL NEAR MT. ZION
0530 PM FLASH FLOOD 5 NE AVA 37.00N 92.60W
05/09/2006 DOUGLAS MO EMERGENCY MNGR
LOW WATER CROSSING FLOODED AND IMPASSABLE ON COUNTY RD
209 OFF HIGHWAY FF.
0537 PM FLASH FLOOD 5 NE AVA 37.00N 92.60W
05/09/2006 DOUGLAS MO EMERGENCY MNGR
LOW WATER CROSSING AT HIGHWAY FF AND Y FLOODED AND CLOSED
FLOODING BEGAN PRIOR TO 540 PM AND ONGOING STILL AS OF
800 PM.
0610 PM HAIL DORA 36.78N 92.22W
05/09/2006 E0.75 INCH OZARK MO CO-OP OBSERVER
DIME SIZE HAIL
0630 PM HAIL ZANONI 36.69N 92.33W
05/09/2006 E1.00 INCH OZARK MO LAW ENFORCEMENT
NICKEL AND QUARTER SIZE HAIL
0634 PM HAIL ZANONI 36.69N 92.33W
05/09/2006 E1.75 INCH OZARK MO LAW ENFORCEMENT
GOLF BALL SIZE HAIL
0642 PM HAIL 7 N GAINESVILLE 36.70N 92.43W
05/09/2006 E1.00 INCH OZARK MO FIRE DEPT/RESCUE
REPORTED NEAR TANEY MOUNTAIN...OR 7 MILES NORTH OF
GAINESVILLE ON HIGHWAY 181
0647 PM FUNNEL CLOUD 3 NW BAKERSFIELD 36.55N 92.18W
05/09/2006 OZARK MO PUBLIC
FUNNEL CLOUD SPOTTED FROM EE AND 101 NEAR
BAKERSFIELD...LOOKING NORTH
0650 PM HAIL CAULFIELD 36.61N 92.10W
05/09/2006 E1.50 INCH HOWELL MO PUBLIC
PING PONG AND QUARTER SIZE HAIL IN CAULFIELD
0700 PM FLOOD 7 N GAINESVILLE 36.70N 92.43W
05/09/2006 OZARK MO FIRE DEPT/RESCUE
TANEY MOUNTAIN FIRE DEPARTMENT REPORTS SEVERAL LOW WATER
CROSSINGS FLOODED.ADDITIONAL DETAILS UNKNOWN AT THIS
TIME.
0723 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E1.00 INCH HOWELL MO TRAINED SPOTTER
QUARTER SIZE HAIL AND STRONG ROTATION REPORTED NEAR MOODY
BY TRAINED SPOTTERS. RELAYED BY LAW ENFORCEMENT.
0729 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E2.50 INCH HOWELL MO TRAINED SPOTTER
TENNIS BALL SIZE HAIL
0730 PM FLASH FLOOD CAULFIELD 36.61N 92.10W
05/09/2006 HOWELL MO FIRE DEPT/RESCUE
8 MILE STRETCH OF V HIGHWAY SOUTHWEST OF CAULFIELD
FLOODED IN LOW LYING AREAS. CREEKS ARE OUT OF BANKS.
SOUTHERN PORTION OF OO HIGHWAY FLOODED 3 MILES SOUTHEAST
OF CAULFIELD
0730 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E2.50 INCH HOWELL MO PUBLIC
TENNIS BALL SIZE HAIL AND 3 CAR WINDSHIELDS BROKEN OUT BY
HAIL
&&
IZZISpecial weather statement, May 10, 12:15 AM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT WED MAY 10 2006
MOZ096-100645-
DOUGLAS-
115 AM CDT WED MAY 10 2006
...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 145 AM CDT...
AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF GAINESVILLE...OR 15 MILES
SOUTHEAST OF AVA...AND MOVING NORTH AT 10 MPH.
HAIL UP TO A HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
IZZI
Local storm report, May 10, 1:17 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD NOEL 36.55N 94.48W
05/10/2006 MCDONALD MO LAW ENFORCEMENT
REPORT OF LOW WATER CROSSINGS FLOODED IN NOEL AREA
RELAYED TO COUNTY SHERIFFS OFFICE. SHERIFF HAD NO
SPECIFICS ON WHICH LOW WATER CROSSINGS.
0100 AM FLASH FLOOD 3 N GALENA 36.85N 93.47W
05/10/2006 STONE MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED AND IMPASSABLE ON HIGHWAY 413
JUST NORTH OF GALENA
0115 AM FLASH FLOOD 2 NW BRANSON 36.66N 93.24W
05/10/2006 TANEY MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED ON AIRPORT RD NEAR HIGHWAY
248. ANOTHER LOW WATER CROSSING FLOODED ON HIGHWAY F AT
BULL CREEK.
&&
IZZILocal storm report, May 10, 1:32 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
05/10/2006 GREENE MO LAW ENFORCEMENT
FLASH FLOODING IS OCCURING IN THE CITY OF SPRINGFIELD.
FIRE STATION AT THE INTERSECTION OF BLACK AND BERKLEY HAS
WATER FLOWING INTO IT. SAND BAGGING IS UNDERWAY.
ALSO...THE INTERSECTION OF BATTLEFIELD AND LUSTER ALONG
WITH THE INTERSECTION OF FAIRWAY AND DELAWARE HAVE BECOME
IMPASSABLE.
&&
DCRAMERLocal storm report, May 10, 3:00 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM FLOOD DIGGINS 37.17N 92.85W
05/10/2006 WEBSTER MO EMERGENCY MNGR
NUMEROUS LOW WATER CROSSINGS ARE FLOODED AND IMPASSABLE.
PORTIONS OF HIGHWAYS A AND KK ARE FLOODED AS WELL. ROAD
CREWS ARE ENROUTE TO PLACE BARRICADES ON SEVERAL OTHER
COUNTY ROADS.
&&
HATCHLocal storm report, May 10, 3:27 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD 6 S MARSHFIELD 37.25N 92.91W
05/10/2006 WEBSTER MO EMERGENCY MNGR
WEBSTER COUNTY EMERGENCY MANAGER IS CURRENTLY OBSERVING
SIGNIFICANT FLASH FLOODING ACROSS BELLFORD
ROAD...APPROXIMATELY 1 MILE SOUTH OF A HIGHWAY. HE
REPORTS THAT THE ROAD LOOKS LIKE A RIVER WITH LARGE
DEBRIS SWIFTLY FLOATING THROUGH THE FLASH FLOODING.
&&
DCRAMERFlash Flood, Newton
- When
- May 10, 3:43 AM CST to 7:00 AM CST
- Where
- Newton County, Neosho
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
A round of thunderstorms caused excessive rainfall to occur over much of Newton County. Numerous city streets in Seneca and Neosho became impassable to motorists. Meanwhile, a section of Highway 43 became inundated with flood water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509143.